# SDR I5HA0858015

- Difficulty date: December 26, 2008
- Submitted: December 29, 2008
- Operation: Air carrier
- Aircraft: N588X
- Make and model: Cvac 580
- Aircraft serial: 52
- Aircraft time: 71,124 hours, 62,118 cycles
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Part number: 3401610003807
- Condition: Damaged
- Location: Lt Wing
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: K

## Discrepancy

DURING CLIMB OUT, EN-ROUTE, THE CREW FELT A "THUMP" POSSIBLY FROM THE LT WING.  THE CREW COULD NOT SEE ANY DAMAGE AND DID NOT EXPERIENCE ANY CONTROL PROBLEMS.  THE CREW CONTINUED THEIR FLIGHT AND LANDED UNEVENTFULLY.  EXAMINATION BY THE CREW OF THE LT WING REVEALED A HOLE IN THE LT NR 3 L/E CONSISTENT WITH A BIRD STRIKE.  AREA OF DAMAGE WAS APPROXIMATELY 20 INCHES ACROSS AND 6 TO 8 INCHES IN HEIGHT.  A MX CREW WAS FLOWN TO ACFT LOCATION WITH A REPLACEMENT L/E.  THE DAMAGED L/E WAS REMOVED AND THE AREA INSPECTED.  NO OTHER DAMAGE WAS DISCOVERED.  THE REPLACEMENT L/E WAS INSTALLED AND THE ACFT RETURNED TO SERVICE.
